Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 116, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2020, 5:26 PM CDT for 4 counties in Nebraska. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2020, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 20, 2020, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 32 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:28 PM CDT | HAIL 1.25 | 10 Wnw Brewster, NE | |
| Jun 20, 5:29 PM CDT | TORNADO | 14 Nnw Dunning, NE | PICTURE SENT OF TORNADO 14 MILES NNW OF DUNNING |
| Jun 20, 5:49 PM CDT | HAIL 1.75 | 14 E Purdum, NE | GOLF BALL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
638
WUUS53 KLBF 202226
SVRLBF
NEC009-017-031-171-202315-
/O.NEW.KLBF.SV.W.0116.200620T2226Z-200620T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
526 PM CDT Sat Jun 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherry County in north central Nebraska...
Southwestern Brown County in north central Nebraska...
Western Blaine County in north central Nebraska...
Northeastern Thomas County in north central Nebraska...
* Until 615 PM CDT.
* At 525 PM CDT, a severe thunderstorm was located near Purdum, or 16
miles northwest of Brewster, moving east at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Elsmere, Purdum, Hawley Flats and Koshopah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 10049 4224 10034 4209 9976 4181 9999
TIME...MOT...LOC 2225Z 287DEG 13KT 4204 10015
HAIL...2.00IN
WIND...60MPH
$$
Jacobs1 follow-up statement
863
WWUS53 KLBF 202245
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
545 PM CDT Sat Jun 20 2020
NEC009-017-031-171-202315-
/O.CON.KLBF.SV.W.0116.000000T0000Z-200620T2315Z/
Cherry NE-Brown NE-Blaine NE-Thomas NE-
545 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN CHERRY...SOUTHWESTERN BROWN...WESTERN BLAINE AND
NORTHEASTERN THOMAS COUNTIES...
At 545 PM CDT, a severe thunderstorm was located 10 miles west of
Brewster, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elsmere, Purdum, Hawley Flats and Koshopah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 10042 4222 10031 4209 9976 4181 9999
TIME...MOT...LOC 2245Z 299DEG 16KT 4199 10005
HAIL...1.25IN
WIND...60MPH
$$
JacobsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:20 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 3:20 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 320 PM CDT Sat Jun 20 2020 .SHORT TERM...(This evening through Sunday night) Issued at 319 PM CDT Sat Jun 20 2020 The forecast challenge is pops as the upper low over south central Canada is slow to move east through Monday. At 2 PM CT the surface analysis showed a trough extending southwest from over the northwest sandhills to the Sidney. A lone thunderstorm developed west of Chappell and dissipated while moving east. Models in good agreement isolated thunderstorms to redevelop in the west and move eastward through 9 pm with the surface trough east to a line from near Valentine south to Mullen and Stapleton at 7 pm. Moisture pooling in advance of the surface trough resulting in MUCAPE values over 3000 J/Kg and 0-1km CAPE values from 1200-1750 J/kg generally east of Highway 83 to fuel storm development late this afternoon and evening. While cloudy at the start of the day, clouds cleared with steep lapse rates across the area. Short-term models create a spread where forecast trends toward a line of thunderstorms forming Storms that develop will begin to exit the area by 10 pm with the threat for severe storms ending for tonight. Tonight low temperatures will drop into the 50s throughout with a few locales in eastern Boyd, Holt and Wheeler counties in the lower 60s by daybreak. Sunday into Sunday night an elongated area of low pressure will extend from the northern into the central plains. The chance for thunderstorms increase with the heating of the day and shortwaves embedded into the upper low. There is a marginal risk for severe storms Sunday evening. High temperatures Sunday will reach into the 80s north to lower 90s in the far southwest. .LONG TERM...(Monday through Saturday) Issued at 319 PM CDT Sat Jun 20 2020 Little change in the weather pattern Monday and Tuesday as the upper lows influence lingers for isolated to scattered thunderstorms and cooler temperatures. By midweek the upper ridge strenghtens across the intermountain region to the west and builds eastward for a break in the convection. Then Thursday and Friday the threat for storm development returns. A frontal system will move east and south across the central Plains with convection daily. Temperatures trend upwards through the week from the upper 70s at the start to the middle 80s by weeks end. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1230 PM CDT Sat Jun 20 2020 Visual flight rules expected through 18Z Sunday. Isolated showers and thunderstorms will develop after 21Z along and near Highway 61 and move east through western and north central Nebraska. Models show a spread for convection where scattered thunderstorms will increase in coverage while moving east of Highway 83. Storms should be high based with ceilings around 6kft while moving east and south through 9 pm into central Nebraska. As storms exit east visual flight rules overnight, although patchy fog in a few locals by daybreak. && .HYDROLOGY... Issued at 319 PM CDT Sat Jun 20 2020 High flow will linger on the North Platte River at North Platte as releases from Kingsley Dam continue. The river gauge will flunctuate near 5.7 feet through Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Keck HYDROLOGY...Keck
Hazardous weather outlook, Jun 20, 2:50 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 250 PM CDT Sat Jun 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 250 PM CDT Sat Jun 20 2020 /150 PM MDT Sat Jun 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are expected to develop along and near Highway 61 from Merriman to Ogallala where a few severe storms are possible. Storm development is most likely between 2 pm and 10 pm and the area of concern for severe weather is generally along and east of a line from Merriman to North Platte, Ansley and Bartlett. The severe weather hazards are large hail greater than 1 inch and wind damage. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible Sunday and Monday, mainly affecting north central Nebraska. An isolated strong or severe storm is possible Sunday along and east of a line from Broken Bow to Bassett. Large hail and wind damage are the severe weather hazards. The risk of severe weather Monday appears low at this time. Scattered thunderstorms are also possible Thursday and Friday. The risk of severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 20, 4:42 PM CDT, 44 minutes before
Special Weather Statement National Weather Service North Platte NE 442 PM CDT Sat Jun 20 2020 NEZ005-008-025-026-202230- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 442 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHWESTERN BROWN...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS COUNTIES UNTIL 530 PM CDT... At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near Elsmere, or 19 miles northeast of Thedford, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Elsmere, Purdum, Hawley Flats and Koshopah. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central Nebraska. LAT...LON 4208 10039 4225 10031 4217 9984 4193 9999 TIME...MOT...LOC 2142Z 289DEG 20KT 4214 10026 Jacobs
Special weather statement, Jun 20, 4:45 PM CDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 445 PM CDT Sat Jun 20 2020 NEZ024-025-036-037-202230- Hooker NE-McPherson NE-Thomas NE-Logan NE- 445 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER...LOGAN... NORTHEASTERN MCPHERSON AND SOUTHWESTERN THOMAS COUNTIES UNTIL 530 PM CDT/430 PM MDT/... At 445 PM CDT/345 PM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Tryon, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stapleton, Gandy, Shanklin Bluff and Brown Lake. This includes Highway 83 between mile markers 113 and 131. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for north central and west central Nebraska. LAT...LON 4164 10093 4181 10085 4171 10032 4146 10044 TIME...MOT...LOC 2145Z 289DEG 19KT 4170 10080 Jacobs
Local storm report, Jun 20, 5:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL PURDUM 42.07N 100.26W
06/20/2020 M1.75 INCH BLAINE NE PUBLIC
WINDOW BROKE OUT WITH HAIL FALLING FOR ABOUT FIVE
MINUTES.
&&
TKECKSpecial weather statement, Jun 20, 5:16 PM CDT, 10 minutes before
Special Weather Statement National Weather Service North Platte NE 516 PM CDT Sat Jun 20 2020 NEZ059-070-071-202300- Frontier NE-Hayes NE-Lincoln NE- 516 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER...SOUTH CENTRAL LINCOLN AND NORTHEASTERN HAYES COUNTIES UNTIL 600 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Wellfleet, or 16 miles northeast of Hayes Center, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Curtis, Wellfleet, Moorefield, Maywood, Quick, Marengo and Hansen Memorial Reserve State Wildlife Management Area. This includes Highway 83 between mile markers 31 and 59. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Nebraska. LAT...LON 4065 10099 4082 10090 4070 10033 4037 10060 TIME...MOT...LOC 2216Z 291DEG 22KT 4072 10088 Jacobs
Local storm report, Jun 20, 5:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 SE PURDUM 42.05N 100.23W
06/20/2020 E2.50 INCH BLAINE NE PUBLIC
ESTIMATED TENNIS BALL SIZED HAIL. SOFT AND SPLATTERED ON
IMPACT.
&&
RLAMBSpecial weather statement, Jun 20, 5:22 PM CDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 522 PM CDT Sat Jun 20 2020 NEZ037-038-059-202315- Custer NE-Lincoln NE-Logan NE- 522 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN... SOUTHEASTERN LOGAN AND WEST CENTRAL CUSTER COUNTIES UNTIL 615 PM CDT... At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near Gandy, or 7 miles east of Stapleton, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Arnold, Gandy, Logan, Shanklin Bluff, Tarboz Lake, Pleasant Hill, Hoagland and Finchville. This includes the following highways... Highway 92 between mile markers 233 and 260. Highway 83 near mile marker 108. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central, southwestern and west central Nebraska. LAT...LON 4140 10051 4161 10042 4154 9998 4126 10014 TIME...MOT...LOC 2222Z 287DEG 13KT 4146 10037 Jacobs
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:52 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Jun 20, 4:04 PM CDT | Special Weather Statement | LBF | McPherson | 41 min |
| Jun 20, 4:33 PM CDT | Special Weather Statement | LBF | Hayes | 42 min |
| Jun 20, 4:42 PM CDT | Special Weather Statement | LBF | Blaine | 48 min |
| Jun 20, 4:45 PM CDT | Special Weather Statement | LBF | Logan | 45 min |
| Jun 20, 4:48 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 42 min |
| Jun 20, 5:16 PM CDT | Special Weather Statement | LBF | Frontier | 44 min |
| Jun 20, 5:22 PM CDT | Special Weather Statement | LBF | Logan | 53 min |
| Jun 20, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 47 min |
| Jun 20, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 22 min |
| Jun 20, 5:55 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 50 min |
| Jun 20, 6:08 PM CDT | Tornado Warning | LBF | Custer, Lincoln, Logan | 52 min |
| Jun 20, 6:25 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 50 min |
| Jun 20, 6:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.